MAUDE Adverse Event Report: MENTOR TEXAS ARTOURA BREAST TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE

MENTOR TEXAS ARTOURA BREAST TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE
Catalog Number TEXP110RH
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 07/17/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The mentor failure analysis lab has received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: deflation.Concomitant medical products: artoura breast tissue expander 300cc, catalog# texp110rh, serial# (b)(4).Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a (b)(6) female patient underwent a breast reconstruction with artoura breast tissue expander 300cc and experienced a deflation on the left side post-operatively, which was confirmed by a physician.As a result, the patient underwent explantation on (b)(6) 2019.
 
Additional Manufacturer Narrative
On 9/18/2019, mentor completed analysis of the device.Device evaluation summary: the analysis results showed that the device appeared intact.Leak testing revealed there was a tear in posterior view measuring approximately less than 0.1 cm.During the microscope examination striations were detected in the edges of the rupture.No other anomalies were observed.The striations are consistent with markings made by a sharp instrument perforating silicone material.As stated in the product insert data sheet, do not allow cautery devices or sharp instruments, such as scalpels, suture needles, hypodermic needles, hemostats, adson forceps or scissors to contact the device during the implantation or other surgical procedures as this can result in rupture.It should be noted that as part of our quality process, each device is visually inspected during manufacturing to ensure the device meets the required specifications prior to shipment.Based on the information reported and/or the product investigation, there is no evidence that the issue is related with the manufacturing process.Manufacturer¿s reference number: (b)(4).

Brand Name
ARTOURA BREAST TISSUE EXPANDER
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key8958141
Report Number1645337-2019-18370
Device Sequence Number16665932
Product Code LCJ
UDI-Device Identifier00081317009450
UDI-Public00081317009450
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/18/2022
Device Catalogue NumberTEXP110RH
Device Lot Number7642440
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/16/2019
Initial Date Received by Manufacturer 08/05/2019
Supplement Date Received by Manufacturer09/18/2019
Initial Report FDA Received Date09/03/2019
Supplement Report FDA Received Date09/23/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age27 YR